Alert archive / North Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 49, NWS Blacksburg, VA

August 1, 2013Caswell County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Aug 1, 2013, 11:33 PM EDT for Caswell County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2013, 11:33 PM EDT (03:33 UTC)
Expired
Aug 2, 2013, 5:30 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Caswell County, NC

The radar

The Raleigh/Durham radar (KRAX), 103 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1673 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WGUS51 KRNK 020333
FFWRNK
NCC033-020930-
/O.NEW.KRNK.FF.W.0049.130802T0333Z-130802T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1133 PM EDT THU AUG 1 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 530 AM EDT

* AT 1130 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES OF UP TO THREE 
  INCHES OF RAIN HAVE ALREADY FALLEN IN THE TOPNOT AREA. FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PROSPECT HILL...
  TOPNOT...
  BAYNES...
  HIGHTOWERS...
  AND LEASBURG. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA BEFORE RAIN MOVES EAST AND OUT OF THE WARNED AREA 
AROUND 100 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY.  DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3633 7940 3640 7938 3641 7915 3625 7915
      3625 7929
$$

WERT
3 follow-up statements
587 
WGUS71 KRNK 020407
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1207 AM EDT FRI AUG 2 2013

NCC033-020930-
/O.CON.KRNK.FF.W.0049.000000T0000Z-130802T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASWELL NC-
1207 AM EDT FRI AUG 2 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR
SOUTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

AT 1200 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUING TO 
MOVE OVER THE SAME AREA SOUTH AND EAST OF YANCEYVILLE...MAINLY IN 
THE TOPNOT AND HIGHTOWERS AREA EAST TO THE CASWELL AND PERSON COUNTY 
LINE. RADAR ESTIMATES OF UP TO FOUR INCHES OF RAIN HAS FALLEN IN 
THIS AREA...WITH ANOTHER ONE TO TWO INCHES POSSIBLE BEFORE RAIN 
MOVES EAST AND OUT OF THE AREA BEFORE 200 AM EDT.

RUNOFF FROM THE RAIN WILL RESULT IN RAPID RISES IN AREA STREAMS AND 
CREEKS...WITH FLASH FLOODING EXPECTED ON PERSON CREEK...REEDY 
FORK...SOUTH HYCO CREEK...PANTHER BRANCH...AND THE HYCO RIVER. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PROSPECT HILL...
TOPNOT...
BAYNES...
AND HIGHTOWERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY.  DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3633 7940 3639 7938 3639 7915 3625 7915
      3625 7929

$$

WERT
018 
WGUS71 KRNK 020549
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
149 AM EDT FRI AUG 2 2013

NCC033-020930-
/O.CON.KRNK.FF.W.0049.000000T0000Z-130802T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASWELL NC-
149 AM EDT FRI AUG 2 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR
SOUTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

AT 143 AM EDT...WHILE THE THUNDERSTORMS AND HEAVY RAIN THAT EARLIER 
PROMPTED THE FLASH FLOOD WARNING HAVE MOVED OUT OF THE WARNED AREA 
AND INTO ORANGE COUNTY...EXCESSIVE RAINFALL FELL ACROSS THE 
SOUTHEAST PART OF CASWELL COUNTY PRIOR TO MIDNIGHT. DOPPLER RADAR 
ESTIMATES THAT RAINFALL OF 6 TO 7 INCHES FELL IN A LARGE AREA 
BETWEEN TOPNOT...HIGHTOWERS...TO JUST NORTH OF PROSPECT HILL. 
EXCESSIVE RUNOFF IS EXPECTED IN THESE AREAS AS A RESULT OF THIS 
RAINFALL. SOME CREEKS IN PARTICULAR THAT MAY BE OUT OF THEIR BANKS 
IN THIS AREA INCLUDE HYCO CREEK...SOUTH HYCO CREEK...CONYERS 
CREEK...AND PANTHER BRANCH AS WELL AS OTHER SMALL CREEKS AND STREAMS 
IN THE AREA.
 
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PROSPECT HILL...
TOPNOT... 
BAYNES... 
AND HIGHTOWERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY.  DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3633 7940 3639 7938 3639 7915 3625 7915
      3625 7929

$$

RAB
722 
WGUS71 KRNK 020826
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 AM EDT FRI AUG 2 2013

NCC033-020835-
/O.CAN.KRNK.FF.W.0049.000000T0000Z-130802T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASWELL NC-
426 AM EDT FRI AUG 2 2013

...THE FLASH FLOOD WARNING FOR
SOUTHERN CASWELL COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

FLOOD WATERS ARE RECEDING...AND ARE NO LONGER EXPECTED TO POSE A 
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD 
CLOSURES.

LAT...LON 3633 7940 3639 7938 3639 7915 3625 7915
      3625 7929

$$

WERT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 9:14 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Aug 1, 9:14 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
914 PM EDT THU AUG 1 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA OVERNIGHT
FOLLOWED BY CLEARING SKIES ALONG WITH DRIER AIR LATER TONIGHT
THROUGH FRIDAY. ANOTHER COLD FRONT WILL BE ON ITS HEELS AND
BRING A RETURN OF SHOWERS TO THE FORECAST ON SATURDAY. A STRONGER
AREA OF HIGH PRESSURE SETTLES OVER THE REGION EARLY NEXT WEEK.
&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 855 PM EDT THURSDAY...

NOT A LOT OF CHANGE FROM THE EARLIER UPDATE AS SHRA/TSRA CONTINUE
TO LINE UP ACROSS THE FAR SE JUST AHEAD OF THE INITIAL FRONT
SLIDING OFF THE BLUE RIDGE. WITH SOME DECENT INSTABILITY STILL IN
PLACE ALONG WITH POOLED SURFACE THETA-E...EXPECT CELLS IN REMAIN
RATHER STRONG FOR ANOTHER HOUR OR SO BEFORE SLIDING SE AND FADING
PER LOSS OF HEATING. OTHER ISOLATED SHRA IN BETWEEN THIS BOUNDARY
AND THE ACTUAL UPSTREAM DEWPOINT FRONT TO THE NW SHOULD FADE
GIVEN NW FLOW IN PLACE. HOWEVER ADDED SHRA/TSRA FARTHER NORTH WITH
THE FINAL BOUNDARY MAY STILL CLIP THE FAR NW BEFORE WEAKENING
CROSSING THE RIDGES SO LEAVING IN SOME LOW POP THERE...AND HIGH
CHANCE TO LOW LIKELYS FAR SE A BIT LONGER. SKIES SHOULD FINALLY
CLEAR AFTER MIDNIGHT WITH DRIER AIR ARRIVING ALOFT AND SOME DROP
OFF IN DEWPOINTS ESPCLY WESTERN COUNTIES. THUS THINK SHOULD BE
ABLE TO CUT BACK ON MOST POPS SHORTLY BEFORE MIDNIGHT WITH A GOOD
AMOUNT OF FOG LATE WESTERN VALLEYS AND EAST WHERE EARLIER
DOWNPOURS OCCURRED. BUMPED UP LOWS A LITTLE ESPCLY EAST WHILE
THINK ENOUGH DRYING TO ALLOW SOME OF THE MOUNTAINS TO SLIP INTO
THE 50S BY MORNING.

PREVIOUS UPDATE AS OF 650 PM EDT THURSDAY...

SENT A QUICK UPDATE TO RAISE POPS ACROSS THE VA PIEDMONT THIS
EVENING AND MAY NEED TO GO HIGHER AS EXPECT CONVECTION TO COME
TOGETHER BEFORE PUSHING SE AFTER DARK. THIS SUPPORTED BY LATEST MESO-
ANALYSIS SHOWING A WEAK CONVERGENCE ZONE OVER THE SE AHEAD OF THE
INITIAL FRONT WHICH IS STALLED BACK ALONG THE BLUE RIDGE. THINK
ONCE ONGOING MIXES DECREASES WILL SEE STORMS INCREASE IN COVERAGE
AS WINDS HAVE BACKED AROUND TO THE SW...WITH DEWPOINTS NUDGING
UPWARD WHERE LOW LEVEL THETA-E CONTINUES TO POOL OVER SOUTHSIDE
VA.

SURFACE HIGH PRESSURE BUILDS IN BEHIND THE SECOND FRONT TRACKING
TO THE EAST COAST BY EARLY FRIDAY. THIS RIDGE WILL EASY ITS WAY
EAST ACROSS THE MOUNTAINS TONIGHT...THEN BE CENTERED OVER THE
FORECAST AREA FRIDAY AFTERNOON. THIS HIGH AND UPPER LEVEL
TROUGHINESS WILL KEEP TEMPERATURES AROUND NORMAL FRIDAY. SOME
CLEARING MAY TAKE PLACE TO HAVE FOG DEVELOP LATE...THEN LIFT TO
AFTERNOON POPCORN CUMULUS THROUGH THE AFTERNOON. CONDITIONS LOOK
VERY DRY IN THE LOW LEVELS TOMORROW WITH DEW POINTS IN THE MID 50S
TO LOWER 60S...THAT THESE CLOUDS SHOULD NOT PRODUCE ANY RAIN.
&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
AS OF 240 PM EDT THURSDAY...

GFS/ECMWF BLEND USED THIS PERIOD. HIGH PRESSURE OVER THE AREA
FRIDAY NIGHT WILL WEAKENS AND SHIFTS SOUTH SATURDAY AS FAST WNW
FLOW BRINGS NEXT FRONT AND SHORTWAVE ACROSS THE AREA. MODELS
DIFFER SOME ON THE EXTENT OF RAIN CHANCES...BUT KEPT OVERALL
CHANCE POPS IN THE MOUNTAINS TO SLIGHT EAST GIVEN NW FLOW DRYING
THE AIRMASS SOME LEE OF THE BLUE RIDGE.

HEADING INTO SAT NIGHT-SUN ANOTHER SHORTWAVE...STRONGER THAN
SATURDAYS MOVES ACROSS AND KEEP SOME CHANCE OF SHOWERS
GOING...WITH UPPER TROUGH STARTING TO AMPLIFY OVER THE NORTHEAST
SUNDAY ALLOWING SOME DRYING TO TAKE PLACE IN THE NORTH AND EAST AS
FLOW TURNS NORTHWEST TO NORTH BEHIND THE SHORTWAVE.

OVERALL...TEMPS WILL BE WARMING BACK TO SEASONAL NORMS SAT-SAT
NIGHT THEN COOLING SOME SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 1230 PM EDT THURSDAY...

INCLINED TO KEEP THIS PORTION OF THE FORECAST SIMILAR TO THE ONE
ISSUED YESTERDAY AS MODELS SHOWING DIFFERENCES IN TERMS OF
AMPLIFICATION OF TROUGH OVER THE GREAT LAKES INTO THE MID ATLANTIC
NEXT WEEK AND INTERACTION WITH FRONTAL BOUNDARY TO OUR SOUTH.

THE 00Z ECMWF IS MOST AMPLIFIED WHICH WAS DISREGARDED PER
HPC...WITH MORE LEANING TOWARD AN ENSEMBLE OF THE GEFS/ECMWF.
STILL BEARS WATCHING ON HOW DEEP INTO THE SOUTH THE FRONT GETS
EARLY NEXT WEEK. WILL HOLD ONTO SLIGHT CHANCE POPS IN THE
SOUTHWEST CWA AT LEAST INTO MONDAY NIGHT...THEN WAVY FRONT MAY
SEND SOME MOISTURE BACK OUR WAY NEXT TUESDAY WITH 30 POPS IN THE
SOUTHEAST TO SLIGHT CHANCE NW.

THE TROUGH AMPLIFIES JUST ENOUGH TO KEEP ENHANCED MOISTURE TO THE
SOUTH BUT CANNOT RULE OUT A DISTURBANCE PASSING ACROSS IN THE NW
FLOW TO INTERACT WITH DAYTIME HEATING TO PRODUCE SCATTERED SHOWERS
AND A FEW STORMS WED...WITH ANOTHER FRONT SHIFTING TOWARD US FROM
THE NORTHWEST BY THURSDAY. SO...THE PATTERN SHOULD BE FAVORABLE
FOR SEASONAL TEMPS TO SOME BELOW NORMAL AT TIMES...AND NOT A
COMPLETE WASHOUT NEXT WEEK...ALTHOUGH KEEP THE UMBRELLAS HANDY.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
AS OF 710 PM EDT THURSDAY...

WIND SHIFT FRONT REMAINS STALLED ALONG THE EASTERN SLOPES OF THE
BLUE RIDGE THIS EVENING WITH INSTABILITY LINGERING OUT EAST WHERE
THE FLOW REMAINS MORE SW. EXPECT WILL SEE ADDED CONVECTION DEVELOP
AND MOVE SE OF THE AREA AFTER LOSS OF HEATING ALTHOUGH LIKELY
SLOWER THAN MOST GUIDANCE INDICATES. COULD EVEN SEE A SHRA/TSRA
CLIP KDAN SO INCLUDING A VCTS MENTION THERE OVER THE NEXT COUPLE
OF HOURS...WHILE LEAVING OUT OF KLYH AS APPEARS MOST SHRA SHOULD
STAY EAST OF THERE. OTRW EXPECTING VFR TO HOLD ELSW WITH A FEW
ADDED SHRA AHEAD OF THE SECONDARY DEWPOINT FRONT CROSSING WVA
ATTM. MOST OF THESE SHOULD QUICKLY FADE WITH LOSS OF INSOLATION
GIVEN LESS SUPPORT/MOISTURE...WITH ONLY SOME BKN VFR CIGS SO NOT
INCLUDING ANY VCSH MENTION IN MOST OTHER SPOTS OUTSIDE OF KBLF
FOR NOW.

SHOULD SEE BETTER DRYING ALOFT OVERNIGHT ONCE THE BOUNDARIES HEAD
OFF TO THE SE LEADING TO MORE FOG/STRATUS LIKELY IN SPOTS ESPCLY
VALLEYS AND WHERE ANY EARLIER SHRA OCCURRED. ALSO WESTERLY FLOW
INTO THE UPSLOPE AREAS WILL LIKELY CAUSE ADDED LOW CIGS THERE
ESPCLY AFTER MIDNIGHT WITH CIGS HANGING IN UNTIL MIDDAY OR EARLY
AFTERNOON AT KBLF/KLWB. FOR NOW WILL KEEP MVFR TO IFR ACROSS THE
SE WVA SITES AND A PERIOD OF IFR IN FOG AT KBCB. KDAN/KLYH HAVE
THE POTENTIAL FOR SOME PATCHY MVFR LEVEL FOG AS RAOBS SUGGEST
BOUNDARY LAYER SATURATION AT THESE SPOTS AROUND DAYBREAK. APPEARS
KROA WILL STAY VFR UNDER A SLIGHTLY STRONGER NW BREEZE OVERNIGHT.

LOW CONDITIONS QUICKLY IMPROVE ACROSS THE EASTERN SITES EARLY
FRIDAY WITH MVFR LINGERING WEST. SHOULD SEE WIDESPREAD VFR ALL
LOCATIONS FRIDAY AFTERNOON UNDER HIGH PRESSURE AND A LIGHT WEST
TO SW TRAJECTORY.

THE NEXT COLD FRONT IS PROGGED TO MOVE THROUGH THE AREA SATURDAY
EVENING INTO SUNDAY MORNING. ANTICIPATE A RETURN OF SCATTERED
SHOWERS/STORMS AND SOME AREAS OF SUB-VFR CONDITIONS.

HIGH PRESSURE AND MAINLY VFR CONDITIONS RETURN BY MONDAY AND
LINGER INTO TUESDAY BEFORE SOME AFTERNOON CONVECTION RETURNS
TUESDAY AFTERNOON. EARLY MORNING FOG WILL AGAIN BE A POSSIBILITY
ESPCLY VALLEYS FRIDAY NIGHT THROUGH MONDAY NIGHT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/RCS
NEAR TERM...JH/RCS
SHORT TERM...WP
LONG TERM...WP
AVIATION...JH/RCS
Hazardous weather outlook, Aug 1, 11:31 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1131 PM EDT THU AUG 1 2013

NCZ001>005-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-030345-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-WATAUGA-WILKES-YADKIN-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER-
1131 PM EDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ006-030345-
CASWELL-
1131 PM EDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL LINGER ACROSS THE
COUNTY INTO THE EARLY MORNING HOURS. THIS MAY RESULT IN FLOODING
OR FLASH FLOODING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME BUT RAINFALL
OR FLOODING REPORTS ARE REQUESTED.

In the hours before

Special weather statement, Aug 1, 6:27 PM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT THU AUG 1 2013

VAZ044-012315-
PITTSYLVANIA VA-
627 PM EDT THU AUG 1 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 715 PM EDT

* AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM DEVELOPING NEAR AJAX...MOVING TO
  THE SOUTHEAST AT 20 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS.

* LOCATIONS IMPACTED INCLUDE...
  CHATHAM...
  GRETNA...
  CLIMAX...
  AJAX...
  AND PITTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3695 7962 3701 7960 3704 7957 3704 7955
      3705 7954 3701 7948 3702 7946 3706 7949
      3707 7948 3706 7947 3690 7919 3674 7936
TIME...MOT...LOC 2226Z 312DEG 19KT 3701 7953

16
Special weather statement, Aug 1, 7:19 PM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
719 PM EDT THU AUG 1 2013

VAZ044-045-058-020000-
HALIFAX VA-PITTSYLVANIA VA-CAMPBELL VA-
719 PM EDT THU AUG 1 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
  PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTH CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 800 PM EDT

* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LONG ISLAND TO
  CHATHAM...MOVING TO THE SOUTHEAST AT 20 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
  STORMS.

* LOCATIONS IMPACTED INCLUDE...
  INGRAM...
  CHATHAM...
  NATHALIE...
  MT AIRY...
  AND RIDGEWAY.

LAT...LON 3691 7881 3668 7914 3685 7947 3713 7906
      3699 7890 3698 7890 3698 7889
TIME...MOT...LOC 2317Z 284DEG 16KT 3708 7905 3687 7938

CF
Special weather statement, Aug 1, 8:01 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
801 PM EDT THU AUG 1 2013

VAZ044-058-020100-
HALIFAX VA-PITTSYLVANIA VA-
801 PM EDT THU AUG 1 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
  EAST CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 900 PM EDT

* AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR RIDGEWAY...MOVING TO THE SOUTHEAST AT 25
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  TURBEVILLE...
  SOUTH BOSTON...
  HALIFAX...
  INGRAM...
  AND VIRGILINA.

LAT...LON 3664 7858 3668 7864 3668 7870 3660 7872
      3658 7871 3656 7874 3654 7874 3654 7894
      3676 7930 3693 7909 3664 7856
TIME...MOT...LOC 2356Z 305DEG 21KT 3677 7906

CF
Special weather statement, Aug 1, 8:46 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
846 PM EDT THU AUG 1 2013

VAZ044-058-020130-
HALIFAX VA-PITTSYLVANIA VA-
846 PM EDT THU AUG 1 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 930 PM EDT

* AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR ELMO...MOVING TO THE SOUTHEAST AT 15
  MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  TURBEVILLE...
  INGRAM...
  VIRGILINA...
  CLUSTER SPRINGS...
  AND ALTON.

LAT...LON 3654 7879 3654 7922 3666 7935 3679 7914
      3655 7876
TIME...MOT...LOC 0042Z 317DEG 14KT 3664 7914

CF
Special weather statement, Aug 1, 9:32 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT THU AUG 1 2013

NCZ005-006-020215-
ROCKINGHAM NC-CASWELL NC-
932 PM EDT THU AUG 1 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  WESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 1015 PM EDT

* AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR OREGON HILL...MOVING TO THE SOUTHEAST AT
  10 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  MAYFIELD...
  CAMP SPRINGS...
  PELHAM...
  DRAPER...
  AND LAWSONVILLE.

LAT...LON 3648 7975 3654 7966 3654 7954 3651 7937
      3628 7950
TIME...MOT...LOC 0129Z 305DEG 10KT 3648 7962

CF
Special weather statement, Aug 1, 11:22 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1122 PM EDT THU AUG 1 2013

NCZ006-020415-
CASWELL NC-
1122 PM EDT THU AUG 1 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EASTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 1215 AM EDT

* AT 1117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR HIGHTOWERS...MOVING TO THE EAST
  AT 25 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
  FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS.

* LOCATIONS IMPACTED INCLUDE...
  PROSPECT HILL...
  JERICHO...
  TOPNOT...
  BAYNES...
  AND HIGHTOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3626 7938 3643 7929 3641 7914 3624 7916
      3624 7933
TIME...MOT...LOC 0317Z 286DEG 22KT 3632 7918

JH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:32 PM EDTSpecial Weather StatementRNKCaswell43 min
Aug 1, 9:50 PM EDTAreal Flood AdvisoryRNKCaswell, Rockingham4 hr
Aug 1, 9:52 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham53 min
Aug 1, 11:22 PM EDTSpecial Weather StatementRNKCaswell53 min

Nearby

Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.